Thunderstorm Wind, White
- When
- June 22, 11:20 AM EST to 11:21 AM EST
- Where
- White County, 1 mi SW of Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.650, -86.100
Several large trees down.
21 thunderstorm wind, 6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 22, 7:37 AM EST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 837 AM EDT THU JUN 22 2006 ...ANOTHER ACTIVE SVR WX DAY FROM LT MORNING INTO THIS AFTN ACRS MUCH OF NORTHERN INDIANA AND NORTHWEST OHIO... .UPDATE... ANOTHER COMPLEX MESOSCALE SITUATION DVLPG THIS AM W/UPSCALE TRENDS NOTED IN SMALL BUT SVR FORWARD PROPAGATING MCS NOW INTO WRN IL. LARGER SCALE SYNOPTIC SETUP REMAINS RELATIVELY UNCHANGED W/STEEP MID LVL LAPSE RATE PLUME STILL IN PLACE ACRS MIDWEST/GREAT LAKES OVERTOP SEASONABLY MOIST BNDRY LYR. QUASI-STATIONARY FNTL BNDRY EXTENDS FM CNTRL LK HURON BACK SW INTO WK SFC FNTL WAVE ANALYZED OVR NE MO AS A REFLECTION OF ROBUST MCV ACRS NE KS SPAWNED FM LAST NIGHTS CONVN. AIRMASS DOWNSTREAM OF IL ACTIVITY WILL HEAT RAPIDLY THIS MORNING UNDERNEATH THIN CIRRUS SHIELD AND WARM START. GIVEN WELL DVLPD COLD POOL IN PLACE AND DEEP...UNIDIRECTIONAL SHEAR XPC THIS CLUSTER WILL CONT TO INTENSIFY AS IT GRAVITATES EWD ACRS THE REMAINDER OF IL THROUGH THIS MORNING. THUS XPC ANOTHER OUTBREAK OF SEVERE THUNDERSTORMS POSSIBLE ACRS IN/OH PORTIONS OF CWA BY LT MORNING INTO MID AFTN. WILL UPDATE RELEVANT PRODUCTS AS NEEDED. && .AVIATION... A COLD FRONT...EXTENDING FROM CNTRL MICHIGAN INTO NRN ILLINOIS THIS MORNING...WILL MOVE SLOWLY EAST INTO THE REGION THIS AFTN. THE AIR MASS AHEAD OF THIS FRONT REMAINS VERY UNSTABLE. LOOKING TO THE WEST...WATER VAPOR AND SATELLITE IMAGERY WAS SHOWING A MCS OVER ERN IOWA. THIS FEATURE WAS MOVING EAST INTO WRN ILLINOIS. THIS MCS WAS ASSOCD WITH A MCV WHICH IS FORECAST TO MOVE ENE ACRS THE REGION BETWEEN 18Z AND 00Z. IT APPEARS THAT THE MCS HAS CAUSED A WEAK SFC LOW TO DEVELOP OVER ERN IOWA ON THE SOUTH END OF THE COLD FRONT. AM CONCERNED THAT THE FORMATION OF THE SFC LOW WILL SLOW THE COLD FRONT MORE THAN CURRENT RUC AND NAM-WRF ARE INDICATING. WITH THAT SAID...WILL INTRODUCE A TEMPO SHOWER WITH A CB MENTION AT KSBN. THE FRONT SHOULD PASS KSBN BY MID AFTERNOON...DWINDLING THE THREAT FOR PCPN THERE. FOR KFWA...THEY WILL HAVE THE BEST CHC FOR THUNDERSTORMS TODAY...AND THUS WILL EMPLOY A TEMPO TSRA BETWEEN 18Z AND 22Z...THE BEST TIME FOR THIS TO OCCUR. FOR TONIGHT...THE COLD FRONT WILL CONTINUE ITS SLOW MOVEMENT SOUTH. BELIEVE MOST OF THE CONVECTION SHOULD BE SOUTH OF KFWA BY THIS TIME...SO WILL GO DRY. ANOTHER COLD FRONT WILL PUSH INTO THE SRN GREAT LAKES TOWARD MORNING. THIS FRONT IS EXPECTED TO BE DRY...WITH A WIND SHIFT TO THE NORTH EXPECTED AT KSBN TOWARD MORNING. && .PREV DISCUSSION... SHORT TERM... TODAY AND TONIGHT. HAVE GONE WITH A BLEND OF THE RUC40 AND 00Z NAM-WRF FOR THIS FCST PACKAGE. A COUPLE OF COLD FRONTS WILL AFFECT THE REGION OVER THE NEXT 24 HOURS. AT 08Z...THE FIRST COLD FRONT THAT WILL AFFECT THE REGION WAS LOCATED FROM SE ONTARIO...ACRS NRN MICHIGAN...THEN INTO FAR SE WISCONSIN. THIS FRONT WILL MOVE SLOWLY EAST TODAY...BEING LOCATED FROM ABOUT DETROIT...TO GOSHEN...IN...TO KANKAKEE IL BY 18Z...THEN FROM NEAR CLEVELAND...TO CNTRL INDIANA...THEN INTO CNTRL ILLINOIS BY 00Z THIS EVENING. THE ATMOSPHERE AHEAD OF THIS FRONT REMAINS QUITE UNSTABLE AS EXHIBITED BY CURRENT MUCAPES OF 1000 J/KG TO 2000 J/KG. AS THE FRONT MOVES ACRS THE REGION...A WEAK S/WV WILL APCH FROM THE SOUTHWEST...MOVING ACRS THE FCST AREA BETWEEN 18Z AND 00Z. ALTHOUGH LOW LVL CONVERGENCE ALONG AND AHEAD OF THE FRONT WILL BE FAIRLY WEAK...THE S/WV AND THE VERY UNSTABLE AIR MASS (SBCAPES NEAR LIMA OHIO ARE FORECAST TO BE NEAR 3000 J/KG THIS AFTN) WILL BE ENOUGH TO KICK OF SHOWERS AND THUNDERSTORMS. THERE IS SOME CONCERN THAT THE SHOWER AND THUNDERSTORM THREAT MAY END ACRS THE FAR NW CWFA THIS AFTN AS DRIER AIR FROM 925 MB TO 850 MB MOVES INTO THIS AREA. DO NOT HAVE THE CONFIDENCE TO GO DRY JUST YET...SO WILL LAYER POPS FROM 20 PERCENT FAR NW TO 50 PERCENT SE. THIS WILL ALLOW DAY SHIFT TO FINE TUNE FCST. HIGHS TODAY WILL RANGE FROM AROUND 80 ALONG THE LAKE MICHIGAN SHORELINE TO THE UPPER 80S ACRS THE SOUTH AND SOUTHEAST. FOR TONIGHT...FIRST COLD FRONT WILL SLOWLY SAG SOUTH. ANOTHER COLD FRONT WILL APCH THE REGION FROM THE NORTHWEST...MOVING INTO THE FCST AREA AFTER 06Z...AND THEN INTO THE SRN CWFA BY FRIDAY MORNING. SHOWERS AND THUNDERSTORMS SHOULD STILL BE ONGOING ALONG AND AHEAD OF THE FIRST COLD FRONT THIS EVENING...WHILE NOT MUCH IS EXPECTED IN THE WAY OF PCPN AHEAD OF THE NEXT FRONT. WILL LAYER POPS FROM 20 PERCENT NORTH TO 50 SOUTH FOR THE EVENING HOURS...THEN JUST A 30 PERCENT CHC IN THE FAR SOUTH AFTER MIDNIGHT. DRIER AIR WILL SLOWLY FILTER INTO THE REGION. LOWS TONIGHT WILL RANGE FROM THE LOWER TO MID 60S. LONG TERM... THE CURRENT FORECAST FOR THE FRIDAY THROUGH NEXT WEDNESDAY TIME FRAME IS A DRY ONE...EXCEPT FOR THE SOUTHERN PART OF THE CWA FRIDAY MORNING. THE GFS IS CONTINUING TO BE THE WETTEST MODEL FOR FRIDAY AND OVER THE LAST FEW RUNS IT HAS KEPT THE MAIN PART OF THE RAIN TO THE SOUTH. THE GFS IS JUST CREEPING SOME QPF INTO THE SOUTHERN PART OF OUR CWA. GFS/NAM SOUNDINGS ARE SHOWING FAIRLY DEEP MOISTURE YET FOR THE SOUTHERN PART OF THE CWA FRIDAY MORNING. SO WITH A CHANCE THAT SOME LINGERING SHOWERS/STORMS COULD BE GOING ON INTO FRIDAY MORNING...HAVE PUT IN A SMALL CHANCE FOR THE SOUTHERN PART OF THE CWA WHICH COLLABORATES WELL WITH NEIGHBORING OFFICES AS WELL. SURFACE HIGH PRESSURE THEN OVER THE AREA THROUGH NEXT WEDNESDAY. THE GFS IS SHOWING A FRONT TO MOVE THROUGH MICHIGAN AND CANADA TO THE NORTH NEXT TUESDAY AND TUESDAY NIGHT...BUT FOR RIGHT NOW TO HAVE NO AFFECT ON THE CWA. THE ONLY OTHER ITEM TO NOTE IS AN UPPER LEVEL SHORTWAVE THAT GFS IS SHOWING TO MOVE THROUGH SUNDAY NIGHT THROUGH TUESDAY NIGHT. THIS SHORTWAVE HAS BEEN SHOWN TO BE DRY FOR OUR CWA...SO LEFT THIS TIME FRAME DRY. WITH NO MAJOR CHANGES IN THE PATTERN FOR THIS COMING WEEK...850MB TEMPERATURES FOR EACH AFTERNOON ARE ROUGHLY SIMILAR. SO NO BIG RANGES IN MAX TEMPERATURES FOR FRIDAY THROUGH WEDNESDAY...FORECASTED TO BE FAIRLY SIMILAR FROM DAY TO DAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...HOLSTEN SHORT TERM/AVIATION...HICKMAN LONG TERM...BML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 521 AM EDT THU JUN 22 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 421 AM CDT THU JUN 22 2006 /521 AM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING...MAINLY ALONG AND SOUTHEAST OF A LINE FROM HILLSDALE MICHIGAN TO GOSHEN INDIANA TO KNOX INDIANA. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY MORNING FROM ALONG AND SOUTH OF A LINE FROM LIMA OHIO TO MONTICELLO INDIANA. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-230930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 521 AM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Northern Indiana radar (KIWX), 86 km away, was scanning. The volume nearest the first event began at 16:17 UTC.
21 thunderstorm wind, 6 hail. Local standard time, as filed.
Several large trees down.
Several large trees down.
Five homes with trees blown down on them causing structural damage.
About a dozen homes with trees down on them, causing structural damage. Power lines and power poles blown down resulting in widespread power outages across much of southeast Cass County.
Numerous large trees down in the Galveson area.
Indiana State Police patrol vehicle had a window broken out by an airborne sign which had been pulled out of the ground.
Mobile Home sustained structural damage. Trees and power lines down.
Numerous trees and power lines down.
Tractor trailer blown off the road on U.S. route 31.
Several homes in the Willow Creek subdivision sustained hail damage.
Tree blown down.
A section of the Grant County courthouse roof was blown off. Several power lines blown down.
Several trees blown down with some coming down on power lines.
Six tractor trailers blown over on Interstate 69.
Numerous trees, tree limbs, and power lines down.
Several trees and power lines down.
Trees snapped off and bent over in Liberty Center.
100 to 200 yard wide path of concentrated damage with numerous trees down up to 20 inches in diameter. Several barn roofs blown off.
Trees uprooted and limbs blown down.
Tree 18 inches in diameter snapped off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515917, 5515916, 5515918, 5515919, 5515920, 5515921, 5515922, 5515923, 5515924, 5515925, 5515926, 5515927, 5515928, 5515929, 5515930, 5515931, 5515932, 5515933, 5515336, 5515934, 5515337, 5515338, 5515339, 5515340, 5515341, 5515342, 5515343.